MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85451
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Aneurysm (1708); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Report received stated on 31jul2017, the post procedure computerized tomography (ct) scan was performed.Site analysis noted that the devices were patent with no evidence of separation of components, or device integrity issues.A type ii endoleak was noted.Core lab analysis of the ct scan noted patent devices with no evidence of separation of components or device integrity issues.A type iii endoleak was noted at the p-branch and the right renal stent.On (b)(6) 2018, the six-month follow-up ct scan and ultrasound were performed.Site analysis noted that the devices were patent with no evidence of migration, separation of components, or device integrity issues.A type ii endoleak was noted.Core lab analysis of the ct scan noted patent devices with no evidence of migration, separation of components, or device integrity issues.An unknown type endoleak was noted.Core lab noted, ¿unsure origin of endoleak.¿ core lab evaluation of the ultrasound noted patent vessels with an unknown type endoleak.Comments from core lab noted ¿endoleak on two cine loops: one suggests from the graft itself (type iv) (distal part of the fenestrated component) while another suggests from the ima (type ii).¿.
 
Additional Manufacturer Narrative
This complaint is associated with the zenith® p branch® pivotal study, which is a clinical trial approved by fda to study the safety and effectiveness of the zenith® p branch® endovascular graft in combination with the atrium icast¿ covered stents in the treatment of abdominal aortic aneurysms.Clinicaltrials.Gov identifier: (b)(4).The complaint is in regards to an endoleak.The details provided state that ¿ core lab evaluation of the ultrasound noted patent vessels with an unknown type endoleak.Comments from core lab noted ¿endoleak on two cine loops: one suggests from the graft itself (type iv) (distal part of the fenestrated component) while another suggests from the ima (type ii).¿it is not clear at what location based on this core lab evaluation where exactly the endoleak is coming from.If the seal between the icast stent and the p branch graft had separated or was not flared properly to make a good connection through the fenestration of the endograft, the inside of the p branch graft and the icast covered stent may explain the endoleak noticed however there is no indication that the endograft leak was caused by the icast covered stent alone.There were no images provided from the case and as such the complaint cannot be confirmed.There are multiple factors that could be attributed to the cause of the endoleak.The factors likely include but are not limited to, loss of apposition or disconnect between icast stent and the zenith® p branch® graft, surgical technique, such as inadequate flaring of the icast stent or pre procedural miscalculation of the sizing and positioning of fenestrations.In this regard the complaint cannot be confirmed and the root cause likely attributed to the operational context.A review of applicable device history records was conducted.There were no related non conformances noted during this build of devices or indications of any manufacturing defect that could have contributed to the issue.After review of the details of the complaint provided, as well as review of the published clinical literature as cited in the complaint¿s medical assessment that highlights the possible risks and complications known to occur following placement of icast¿ balloon expandable covered stent in the renal artery through a fenestration of the zenith® p-branch® graft, one can infer the unfortunate injuries suffered by this patient are potentially multifactorial and getinge¿s icast¿ balloon expandable covered stent was not the only attributing factor.The factors likely include but are not limited to, loss of apposition or disconnect between icast stent and the zenith® p-branch® graft, surgical technique, such as inadequate flaring of the icast stent or preprocedural miscalculation of the sizing and positioning of fenestrations.Based on the details of the complaint and investigation conducted, it is likely that the complaint is an artifact of the operational context.H3 other text : device not available for return.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12565724
Report Number3011175548-2021-01012
Device Sequence Number16999232
Product Code JCT
UDI-Device Identifier00650862854510
UDI-Public00650862854510
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model Number85451
Device Catalogue Number85451
Device Lot Number248229
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10 X 2 CM BALLOON (MODEL # G23773)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight71 KG